Alert archive / Idaho / Red Flag Warnings in 2019

Red Flag Warning 8, NWS Pocatello, ID

July 23, 201920 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 23, 2019, 3:00 AM MDT for 20 counties in Idaho. It took effect at Jul 23, 2019, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2019, 3:00 AM MDT (09:00 UTC)
In effect from
Jul 23, 2019, 6:00 AM MDT
Expired
Jul 23, 2019, 9:05 PM MDT
In force
15 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 86 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2019-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2019-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
3483 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS85 KPIH 230900
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
300 AM MDT Tue Jul 23 2019

IDZ422-475-476-232100-
/O.UPG.KPIH.FW.A.0002.190723T1200Z-190724T0300Z/
/O.NEW.KPIH.FW.W.0008.190723T1200Z-190724T0300Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
300 AM MDT Tue Jul 23 2019

...RED FLAG WARNING IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 
422, 475 AND 476...

The National Weather Service in Pocatello has issued a Red Flag
Warning for Scattered Thunderstorms, which is in effect from 6 AM
this morning to 9 PM MDT this evening. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF, Fire Weather Zone 475 East Salmon River 
  Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost 
  River Range/Challis NF.

* TIMING...6 AM MDT Tuesday morning through 9 pm Tuesday.

* WINDS...South 5 to 15 mph with gusts up to 25 mph.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50
  mph with stronger storms.

* LAL...6.

* IMPACTS...Critical fire weather conditions are expected to 
  develop in the next 12 to 24 hours. Be prepared for conditions 
  that could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall
  criteria.

&&

$$

IDZ427-232100-
/O.UPG.KPIH.FW.A.0002.190723T1800Z-190724T0300Z/
/O.NEW.KPIH.FW.W.0008.190723T1800Z-190724T0600Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
300 AM MDT Tue Jul 23 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427...

The National Weather Service in Pocatello has issued a Red Flag
Warning for Scattered Thunderstorms, which is in effect from noon
today to midnight MDT tonight. The Fire Weather Watch is no 
longer in effect.

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* TIMING...Noon today through midnight.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50
  mph with stronger storms.

* LAL...6.

* IMPACTS...Critical fire weather conditions are expected to 
  develop in the next 12 to 24 hours. Be prepared for conditions 
  that could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall
  criteria.

&&

$$

IDZ410-232100-
/O.NEW.KPIH.FW.W.0008.190723T1800Z-190724T0600Z/
Upper Snake River Valley/Idaho Falls BLM-
300 AM MDT Tue Jul 23 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410...

The National Weather Service in Pocatello has issued a Red Flag
Warning for Scattered thunderstorms, which is in effect from noon
today to midnight MDT tonight.

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM.

* TIMING...Noon today through midnight

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50
  mph with stronger storms.

* LAL...6.

* IMPACTS...Critical fire weather conditions are expected to 
  develop in the next 12 to 24 hours. Be prepared for conditions 
  that could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

&&

$$
3 follow-up statements
345 
WWUS85 KPIH 231429
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
829 AM MDT Tue Jul 23 2019

IDZ425-240300-
/O.EXA.KPIH.FW.W.0008.190723T1800Z-190724T0600Z/
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
829 AM MDT Tue Jul 23 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 425...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorms, which is in effect from noon
today to midnight MDT tonight.

* AFFECTED AREA...Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River.

* TIMING...Noon today through midnight

* WINDS...Southwest 5 to 15 mph with gusts up to 25 mph.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 
  mph with stronger storms.

* LAL...4.

* IMPACTS...Critical fire weather conditions are expected to
  develop in the next 4 to 12 hours. Be prepared for conditions 
  that could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

&&

$$

IDZ422-475-476-240300-
/O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0300Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
829 AM MDT Tue Jul 23 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND
476...

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF, Fire Weather Zone 475 East Salmon River 
  Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost 
  River Range/Challis NF.

* TIMING...This morning through 9 pm Tuesday.

* WINDS...Southwest 5 to 15 mph with gusts up to 25 mph.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 
  mph with stronger storms.

* LAL...4.

* IMPACTS...Critical fire weather conditions are expected to
  develop in the next 4 to 12 hours. Be prepared for conditions 
  that could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

&&

$$

IDZ410-427-240300-
/O.CON.KPIH.FW.W.0008.190723T1800Z-190724T0600Z/
Upper Snake River Valley/Idaho Falls BLM-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
829 AM MDT Tue Jul 23 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE
410...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 427 Goose Creek 
  and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM 
  south of the Snake River.

* TIMING...Noon today through midnight

* WINDS...Southwest 5 to 15 mph with gusts up to 25 mph.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 
  mph with stronger storms.

* LAL...4.

* IMPACTS...Critical fire weather conditions are expected to
  develop in the next 4 to 12 hours. Be prepared for conditions 
  that could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

&&

$$
347 
WWUS85 KPIH 231923
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
123 PM MDT Tue Jul 23 2019

IDZ410-240300-
/O.NEW.KPIH.FW.W.0009.190724T1800Z-190725T0300Z/
/O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/
Upper Snake River Valley/Idaho Falls BLM-
123 PM MDT Tue Jul 23 2019


...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410... 

...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 9PM WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410...

The National Weather Service in Pocatello has issued a Red Flag 
Warning for GUSTY WINDS AND LOW HUMIDITY which is in effect from 
noon to 9 PM MDT Wednesday.

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM.

* TIMING...Through midnight tonight for scattered thunderstorms 
  and from noon through 9 pm Wednesday for gusty winds and low 
  humidity. 

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph from noon
  through 9 pm on Wednesday.  

* RELATIVE HUMIDITY...As low as 14 percent Wednesday afternoon.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 
  mph with stronger storms through midnight tonight.  .

* LAL...4.

* IMPACTS...Critical fire weather conditions are expected to
  develop in the next 10 hours. Be prepared for conditions that 
  could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent this afternoon and evening,
  without specific rainfall criteria.

* Wind gusts in excess of 30 mph and relative humidity below 15
  percent on Wednesday.  

&&

$$

IDZ422-475-476-240300-
/O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0300Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
123 PM MDT Tue Jul 23 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND 
476...

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF, Fire Weather Zone 475 East Salmon River 
  Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost 
  River Range/Challis NF.

* TIMING...This morning through 9 pm Tuesday.

* WINDS...South 5 to 15 mph with gusts up to 25 mph.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 
  mph with stronger storms.

* LAL...4.

* IMPACTS...Critical fire weather conditions are expected to
  develop in the next 8 hours. Be prepared for conditions that 
  could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

&&

$$

IDZ425-427-240300-
/O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
123 PM MDT Tue Jul 23 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 425 AND 427...

* AFFECTED AREA...Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River and Fire 
  Weather Zone 427 Goose Creek and Raft River Valley/Southern 
  Sawtooth NF/Twin Falls BLM south of the Snake River.

* TIMING...Noon today through midnight

* WINDS...West 5 to 15 mph with gusts up to 25 mph.

* OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 
  mph with stronger storms.

* LAL...4.

* IMPACTS...Critical fire weather conditions are expected to
  develop in the next 8 hours. Be prepared for conditions that 
  could result in extensive wildland fire behavior.

* THUNDERSTORMS: Dry with very little potential for wetting 
  rains.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

&&

$$
302 
WWUS85 KPIH 240305
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
905 PM MDT Tue Jul 23 2019


IDZ410-241100-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/
/O.CON.KPIH.FW.W.0009.190724T1800Z-190725T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
905 PM MDT Tue Jul 23 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
410... 
...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS THIS
EVENING FOR FIRE WEATHER ZONE 410...

The National Weather Service in Pocatello has cancelled the Red
Flag Warning.

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM.

* TIMING...From noon through 9 pm Wednesday 

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. 

* RELATIVE HUMIDITY...As low as 14 percent.

* LAL...4.

* IMPACTS...Critical fire weather conditions are expected to
  develop. Be prepared for conditions that could result in 
  extensive wildland fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means 
that critical fire weather conditions are either occurring now, or
will shortly based on these criteria for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

* Other high impact events deemed critical by the National 
  Weather Service and area fire management agencies.

&&

$$

IDZ425-427-240415-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
905 PM MDT Tue Jul 23 2019

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR 
FIRE WEATHER ZONES 425 AND 427...

The National Weather Service in Pocatello has cancelled the Red
Flag Warning.

While isolated thunderstorms may still occur through the 
overnight hours; coverage is not expected to be scattered in 
coverage; therefore we will cancel this warning early.

$$

IDZ422-475-476-240415-
/O.EXP.KPIH.FW.W.0008.000000T0000Z-190724T0300Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
905 PM MDT Tue Jul 23 2019

...RED FLAG WARNING HAS EXPIRED FOR SCATTERED THUNDERSTORMS FOR 
FIRE WEATHER ZONES 422, 475 AND 476...

While isolated thunderstorms may still occur through the 
overnight hours; coverage is not expected to be scattered in 
coverage; therefore we will cancel this warning early.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 22, 8:16 PM MDT, 6 hours 44 minutes earlier.

Area forecast discussion, Jul 22, 8:16 PM MDT, 6 hours 44 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
816 PM MDT Mon Jul 22 2019

.DISCUSSION...Tonight through next Monday. A quick update this
evening allowing the Heat Advisory for the Snake River Plain and
Eastern Magic Valley to expire at 8 PM MDT as originally scheduled.
An influx of clouds tonight will remain across the region Tuesday
cutting daytime highs by as much as 4 to 8 degrees over the highs
that were observed today. Also, the HiRes convective models are
showing more thunderstorm activity over the CNTRL mountains and
Snake Plain tonight and Tuesday than is currently forecast. Have
bumped the potential higher as a result. See previous discussion
below. Huston

Hot weather with a return of monsoonal moisture has arrived. The
monsoonal moisture is producing isolated to scattered thunderstorms
mainly across the central mountains this afternoon. Much of the
activity will dissipate this evening. However, a second push of
moisture will arrive late tonight and Tuesday. This will produce a
better chance for thunderstorms across much of the area. With the
added cloud cover, temps may stay a touch cooler on Tuesday so will
not issue another heat advisory at this time. A cold front will slip
though the region Tuesday night. This should bring somewhat cooler
and drier weather for Wednesday and Thursday. A weak system will
pass through the area Friday and Saturday resulting in the next
chance for thunderstorms. Valle
&&

.AVIATION...VFR weather expected for the next 24 hours, even with
the increasing chance of thunderstorms. For today, we currently only
have VCSH or VCTS at SUN and DIJ. We will be watching other sites to
see if we get any development coming off the highland areas. For
tomorrow, we will likely end up with VCSH/VCTS at some point for all
TAF sites. Most storms will NOT be producing much rain, if at
all...and gusts possibly over 45kts. Keyes
&&

.FIRE WEATHER...Monsoon moisture continue to impact central and
eastern Idaho through Tuesday night. Scattered storms are still
expected across portions of the central mountains, mainly 475...but
have been slow to develop due to morning clouds. We are seeing
lightning though to the west and southeast of that zone, so we will
keep the RED FLAG WARNING in place. We are expecting isolated storms
across portions of the southern and eastern highlands through at
least sunset. The Snake Plain and Magic Valley zones should remain
storm free unless we see outflows producing storms, but right now
that even looks slim. For tonight and Tuesday, expect isolated
storms to potentially persist overnight across the central
mountains. By Tuesday afternoon and evening, expect another increase
in showers and storms across the area. Most areas will see isolated
storm coverage. It appears that the central mountains and most of
zone 427 along the southern border will see scattered coverage. We
currently have FIRE WEATHER WATCHES for Zone 422 and 427, with the
expectation to convert those to warnings later this evening or
overnight to warnings. We are holding off with a second set of
headlines until then as well for Zones 475 and 476 to cut down on
confusion, but look for warnings at some point for those 2 zones.
While we could see a better chance of wetting rains across the Lemhi
County and those portions of 475/476, the overall theme will be to
expect MOSTLY DRY STORMS throughout this event. Gusts over 50mph are
possible with stronger storms. Wednesday a cold front moves through
the area bringing breezy to moderate winds mainly for our northern
areas and the Eastern Magic valley and the Snake River plain were
critical winds are expected. Relative humidity does look to recover
to above critical values on Wednesday and Thursday. Weak high
pressure does build back in Thursday bringing warmer and drier
conditions again. Friday monsoon moisture starts to creep back into
our area from the south aided by a weak trough bringing back a
chance of thunderstorms Friday into Saturday. By late Saturday into
Sunday a weak, dry trough moves through the area.  Keyes/Wyatt
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Tuesday morning through Tuesday evening for
IDZ422-475-476.

Fire Weather Watch Tuesday afternoon through Tuesday evening for
IDZ427.
&&

In the hours before

Special weather statement, Jul 22, 11:41 PM MDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1141 PM MDT Mon Jul 22 2019

IDZ051-075-230630-
Shoshone/Lava Beds ID-Wood River Foothills ID-
1141 PM MDT Mon Jul 22 2019

...THUNDERSTORMS WITH FREQUENT LIGHTNING EXTEND FROM SHOSHONE
TO RICHFIELD MOVING NORTHWARD UNTIL 1230 AM MDT...

At 1140 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Shoshone, moving north at 25 mph.

Winds in excess of 40 mph will be possible with these storms. The
thunderstorms will produce little rainfall, increasing the risk for
lightning-induced fire starts.

Locations impacted include...
Shoshone, Carey, Picabo, Richfield, Gannett, Dietrich and Shoshone
Ice Caves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4320 11460 4320 11438 4326 11437 4326 11439
      4333 11440 4333 11453 4339 11453 4339 11452
      4337 11387 4278 11398 4280 11405 4281 11405
      4281 11411 4291 11460
TIME...MOT...LOC 0540Z 195DEG 36KT 4288 11435

AD

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:41 PM MDTSpecial Weather StatementPIHLincoln49 min
Jul 23, 1:23 PM MDTRed Flag WarningPIHBingham, Blaine, Bonneville, Butte, Clark, Fremont and 7 more32 hr
Jul 23, 3:20 PM MDTSpecial Weather StatementPIHBear Lake85 min

Nearby

Red Flag Warnings in Idaho, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.